Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Feb 22, 2021, 3:45 PM EST for Beaufort County, Pitt County, Washington County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2021, 3:45 PM EST (20:45 UTC)
- Expired
- Feb 22, 2021, 4:30 PM EST
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Pitt County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 121 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WWUS82 KMHX 222045
SPSMHX
Special Weather Statement
National Weather Service Newport/Morehead City NC
345 PM EST Mon Feb 22 2021
NCZ029-044>046-079>081-222130-
Greene-Washington-Beaufort-Mainland Hyde-Tyrrell-Martin-Pitt-
345 PM EST Mon Feb 22 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN GREENE...NORTHEASTERN
LENOIR...WASHINGTON...NORTHERN CRAVEN...EASTERN PITT...NORTHWESTERN
HYDE...SOUTHEASTERN MARTIN...BEAUFORT AND NORTHWESTERN TYRRELL
COUNTIES...
At 344 PM EST, radar indicated showers were located along a line
extending from 7 miles west of Cape Colony to near Grifton. Movement
was east at 55 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Greenville, Washington, Winterville, Williamston, Ayden, Plymouth,
River Road, Grifton, Belhaven, Pinetown, Pungo, Shelmerdine,
Pactolus, Calico, Black Jack, Columbia, Wenona, Pike Road, Roundtree
and Woodley.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3541 7677 3540 7746 3543 7748 3540 7759
3592 7703 3586 7704 3590 7692 3581 7688
3589 7683 3587 7675 3601 7669 3602 7668
3605 7662 3606 7665 3607 7664 3601 7651
3608 7641 3611 7618 3610 7599 3614 7587
TIME...MOT...LOC 2044Z 266DEG 47KT 3601 7671 3542 7742
$$
mleeWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Feb 22, 12:51 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 22, 12:51 PM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1251 PM EST Mon Feb 22 2021
.SYNOPSIS...
A cold front will approach from the west this morning and cross
the region late today and this evening. High pressure will then
build in from the southwest through mid week. Another front or
area of low pressure will impact the region late in the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of noon Mon...Showers mostly confined along and east of US
Hwy 17 and south of Hwy 264 at midday, with the cold front
working across the Piedmont east of the Triad. Have updated
hourly POPs to represent latest hi-res guidance, with
categorical POPs now timed with the expected thin convective
line arriving later this afternoon. Additionally, temps
increased, especially inland, where WAA has brought temps well
into the 60s, with mid- 60s now expected for highs this
afternoon.
Previous Discussion...Cold front approaches from the W and
begins to cross region late this afternoon. Expect sct shra to
develop later this morning in WAA ahead of front then more solid
band of shra will cross this aftn with best cvrg nrn tier. Cont
categorical pops NW to likely elsewhere this aftn with rainfall
up to 1/2 inch poss NW. As temps warm ahead of front some very
weak instab develops bringing slight chance thunder into the
forecast. 45-55 kt LLJ means some gusty winds possible in
stronger storms. Highs will be in the 60 to 65 dgr range
mainland with upr 50s/lows 60s beaches. SSW winds will be gusty
from mid morn on.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
As of 220 AM Mon...Shra along cst early assoc with cold front will
quickly move offshore with clearing skies overnight from W to E
as high pres begins to extend in from the SW. Limited CAA
behind front with lows 35 to 40 mainland and low/mid 40s
beaches.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 3 AM Mon...High pressure will build again and provide drier
and warmer conditions through mid week. A cold front will push
through Thurs and stall well offshore, followed by a rainy pattern
to return this weekend into early next week.
Tuesday through Wednesday...High pressure will build in from the
southwest behind the front, moving overhead and eventually offshore
by Wednesday as a cold front approaches from the west. Expect dry
conditions through the period. Above-average temperatures expected
through the period as low-level thicknesses increases through the
period. Temperatures will start out in the low 60s Tues and mid 60s
Wed.
Thursday and Thursday night...The latest models are showing the cold
front to push through faster than 24 hrs ago. The frontal boundary
to expect to push through during the day with clouds increasing, but
enough for the temperatures to reach into the low 60s. Expect the
overnight lows to drop into the mid/upper 30s.
Friday through early next week... The last several model runs,
models have been inconsistent during this period. The latest 00z
guidance suite is showing the cold front well offshore with high
pressure building in from the north briefly, with a coastal trough
developing Friday and strengthening during the day as it moves
inland, while a weak shortwave moves aloft Fri night--leading to
more rain to come into the forecast Fri and Sat. Then, models are
suggesting another cold front approaching the area Sun and stalling--
leading to more rain in the forecast. Will continue to monitor as
there remains quite a bit of uncertainty.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Short Term /through Tue/...
As of 1230 PM Mon...Strong LL moisture advection this afternoon
will continue to bring a mix of VFR and MVFR ceilings, with
scattered showers bringing occasional MVFR visibilities to
mainly EWN over the next several hours. Southerly winds will
remain gusty, with gusts 25-30 kt, which brings a crosswind
component to PGV. Then, later this afternoon and early evening,
a weak convective line along a cold front will cross the area,
bringing the potential for brief downpours/reduced visibilities
and lower (but still mainly MVFR) ceilings. Additionally, any
stronger convective features could bring erratic and gusty
winds and some thunder.
The cold front will push through quickly this evening, with
lighter westerly winds in its wake and quickly clearing skies.
Light winds and lingering surface moisture could bring patchy
fog early Tuesday morning, especially inland, with MVFR
visibilities currently forecast at PGV and ISO, though at least
several hours of IFR fog is possible if conditions pan out. VFR
ensues shortly after sunrise Tue and persists through the day.
Long Term /Tue Night through Friday/...
As of 3 AM Mon...VFR conditions will dominate across the region
through most of the period. Rain showers is forecast to spread the
area Friday and Saturday which can lead to sub-VFR conditions.
&&
.MARINE...
Short Term /Through Tonight/...
As of noon Mon...Gusty winds ongoing across the waters at
midday. SCAs now in effect for all sounds and north and southern
coastal waters legs, with the 25 to 30 kt gusts on the Neuse
and Pamlico Rivers confined to areas immediately near shore,
with an MWS in effect for the early afternoon.
Prev disc...Wind speeds to reach 20 to 30 kts and looks like
warmer central wtrs will have period of 35+ kt gusts this aftn.
Have replaced SCA with brief Gale Warning central wtrs from mid
day into early evening. Also added the Albemarle Sound/Alligator
River to SCA. As the front cross this evening winds become SW
and grad diminish to 10 to 20 kts then NW late at 10 to 15 kt.
Seas will peak late today and early evening at 6 to 10
ft...highest outer central wtrs. Seas will then grad subside
tonight dropping below 6 ft all wtrs prior to daybreak.
Long Term /Tue through Friday/...
As of 3 AM Mon...Sfc high pressure will build again from the
southwest, expect westerly winds 10-15 knots, becoming 15-20 kts
with occasional gust to 25 knots by Tues afternoon. The gradient
will loosen Wed with winds backing to the SW 10-15 kts, then
shifting to the NW Thur as the cold front approaches and pushes
through the coastal waters. Behind the front, winds will become NE
15-25 knots Fri and continue Sat. Seas will generally be 3-5 ft with
seas building above 6 ft Sat.
&&
.HYDROLOGY...
As of 220 AM Mon...Widespread river flooding will continue the
next few days as a result of very heavy rains over the past week
or so. Flooding currently is in the minor to moderate range and
is forecast to just crest near or just below the major level
along the Tar River at Greenville shortly.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 9 PM EST this evening for AMZ135.
Small Craft Advisory until 6 PM EST this evening for AMZ131-
230-231.
Gale Warning until 7 PM EST this evening for AMZ152-154.
Small Craft Advisory until 5 AM EST Tuesday for AMZ150-156-158.
&&
SYNOPSIS...MHX
NEAR TERM...RF/CB
SHORT TERM...RF
LONG TERM...BM
AVIATION...BM/CB
MARINE...RF/BM/CB
HYDROLOGY...MHXHazardous weather outlook, Feb 22, 3:19 PM EST, 26 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 319 PM EST Mon Feb 22 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-232030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 319 PM EST Mon Feb 22 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. A line of showers and thunderstorms will cross the area this afternoon through early evening. A few storms could become stronger, with damaging wind gusts being the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 22, 2:08 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
208 PM EST Mon Feb 22 2021
NCZ029-044-079-080-090-091-222000-
Greene-Beaufort-Lenoir-Martin-Duplin-Pitt-
208 PM EST Mon Feb 22 2021
...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN JONES...GREENE...
LENOIR...NORTHWESTERN CRAVEN...PITT...MARTIN...NORTHWESTERN BEAUFORT
AND DUPLIN COUNTIES...
At 207 PM EST, radar indicated showers were located along a line
extending from near Sedley to 7 miles north of Rex. Movement was east
at 45 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Greenville, Kinston, Washington, Winterville, Williamston, Ayden,
Farmville, Warsaw, La Grange, Mount Olive, Bethel, Grifton, Kornegay,
Stokes, Rose Hill, Snow Hill, Bell Arthur, Robersonville, Deep Run
and House.
LAT...LON 3519 7816 3518 7783 3557 7782 3580 7747
3582 7735 3600 7741 3607 7733 3593 7719
3594 7705 3586 7704 3590 7692 3581 7690
3607 7664 3601 7669 3605 7660 3565 7700
3472 7809 3474 7820 3475 7820
TIME...MOT...LOC 1907Z 288DEG 39KT 3679 7693 3497 7906
SimmsSpecial weather statement, Feb 22, 3:19 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
319 PM EST Mon Feb 22 2021
NCZ044-079-080-090>092-193-198-222115-
Greene-Jones-Beaufort-Lenoir-Inland Onslow-Northern
Craven-Duplin-Pitt-
319 PM EST Mon Feb 22 2021
...A LINE OF SHOWERS WILL AFFECT JONES...SOUTHERN GREENE...LENOIR...
NORTHWESTERN CRAVEN...SOUTHEASTERN PITT...NORTHWESTERN ONSLOW...
SOUTHWESTERN BEAUFORT AND DUPLIN COUNTIES...
At 319 PM EST, radar indicated showers were located along a line
extending from near Lizzie to near Ammon. Movement was east at 40
mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Kinston, Wallace, Warsaw, La Grange, Mount Olive, Grifton, Phillips
Crossroads, Kornegay, Rose Hill, Richlands, Beulaville, Deep Run,
Blounts Creek, Vanceboro, Askins, Bowdens, Cayton, Cypress Creek,
Calico and Beautancus.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3490 7815 3509 7817 3519 7816 3518 7808
3519 7802 3517 7797 3517 7793 3515 7789
3518 7784 3534 7782 3538 7780 3543 7783
3544 7673 3513 7715 3511 7716 3471 7768
3471 7798 3473 7802 3471 7813 3474 7820
TIME...MOT...LOC 2019Z 273DEG 36KT 3551 7765 3483 7861
mleeSpecial weather statement, Feb 22, 3:45 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
345 PM EST Mon Feb 22 2021
NCZ029-044>046-079>081-222130-
Greene-Washington-Beaufort-Mainland Hyde-Tyrrell-Martin-Pitt-
345 PM EST Mon Feb 22 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN GREENE...NORTHEASTERN
LENOIR...WASHINGTON...NORTHERN CRAVEN...EASTERN PITT...NORTHWESTERN
HYDE...SOUTHEASTERN MARTIN...BEAUFORT AND NORTHWESTERN TYRRELL
COUNTIES...
At 344 PM EST, radar indicated showers were located along a line
extending from 7 miles west of Cape Colony to near Grifton. Movement
was east at 55 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Greenville, Washington, Winterville, Williamston, Ayden, Plymouth,
River Road, Grifton, Belhaven, Pinetown, Pungo, Shelmerdine,
Pactolus, Calico, Black Jack, Columbia, Wenona, Pike Road, Roundtree
and Woodley.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3541 7677 3540 7746 3543 7748 3540 7759
3592 7703 3586 7704 3590 7692 3581 7688
3589 7683 3587 7675 3601 7669 3602 7668
3605 7662 3606 7665 3607 7664 3601 7651
3608 7641 3611 7618 3610 7599 3614 7587
TIME...MOT...LOC 2044Z 266DEG 47KT 3601 7671 3542 7742
mleeThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:50 AM EST | Gale Warning | MHX | 17 hr | |
| Feb 22, 2:08 PM EST | Special Weather Statement | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 52 min |
| Feb 22, 3:00 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Greene, Martin, Pitt, Washington | 45 min |
| Feb 22, 3:06 PM EST | Special Marine Warning | MHX | 84 min | |
| Feb 22, 3:19 PM EST | Special Weather Statement | MHX | Duplin, Jones, Lenoir | 56 min |
| Feb 22, 3:32 PM EST | Special Marine Warning | MHX | 88 min | |
| Feb 22, 4:31 PM EST | Special Weather Statement | MHX | Beaufort, Tyrrell | 44 min |
| Feb 22, 4:38 PM EST | Special Marine Warning | MHX | 82 min | |
| Feb 22, 4:54 PM EST | Special Weather Statement | MHX | Carteret, Craven, Pamlico | 51 min |
| Feb 22, 5:10 PM EST | Special Marine Warning | MHX | 50 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.